Volume 7 Number 5 (May. 2012)
Home > Archive > 2012 > Volume 7 Number 5 (May. 2012) >
JSW 2012 Vol.7(5): 1099-1102 ISSN: 1796-217X
doi: 10.4304/jsw.7.5.1099-1102

Percentage Aggregation Functions by Extending SQL

Jie Xiao, Yan Zhu, JinLing Luo, and FenShi Zeng

Department of Information Science & Engineering, Hunan First Normal University, Changsha, 410205, China

Abstract—Current SQL aggregation functions have evident limitations for computing percentages, for which this paper proposes two SQL aggregation functions. The two novel aggregation functions are easy to use, which have wide applicability and can be efficiently evaluated. They may be used as a framework to study percentage queries and to generate efficient SQL code. Experiments compare our proposed percentage aggregations against queries using OLAP aggregations. The results show that both proposed aggregations are significantly faster than existing OLAP aggregate functions.

Index Terms—Relation database, SQL, Query process, Aggregate function, Percentage aggregation


Cite: Jie Xiao, Yan Zhu, JinLing Luo, and FenShi Zeng, "Percentage Aggregation Functions by Extending SQL," Journal of Software vol. 7, no. 5, pp. 1099-1102, 2012.

General Information

ISSN: 1796-217X (Online)
Frequency:  Quarterly
Editor-in-Chief: Prof. Antanas Verikas
Executive Editor: Ms. Yoyo Y. Zhou
Abstracting/ Indexing: DBLP, EBSCO, CNKIGoogle Scholar, ProQuest, INSPEC(IET), ULRICH's Periodicals Directory, WorldCat, etc
E-mail: jsweditorialoffice@gmail.com
  • Mar 01, 2024 News!

    Vol 19, No 1 has been published with online version    [Click]

  • Jan 04, 2024 News!

    JSW will adopt Article-by-Article Work Flow

  • Apr 01, 2024 News!

    Vol 14, No 4- Vol 14, No 12 has been indexed by IET-(Inspec)     [Click]

  • Apr 01, 2024 News!

    Papers published in JSW Vol 18, No 1- Vol 18, No 6 have been indexed by DBLP   [Click]

  • Nov 02, 2023 News!

    Vol 18, No 4 has been published with online version   [Click]